Alert archive / Alabama / Special Weather Statements in 2011
Special Weather Statement, NWS Huntsville, AL
NWS Huntsville, AL issued this special weather statement at Apr 15, 2011, 7:37 AM CDT for Colbert County, Lauderdale County, Alabama. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2011, 7:37 AM CDT (12:37 UTC)
- Expired
- Apr 15, 2011, 8:00 AM CDT
- In force
- 23 min
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Lauderdale County, AL
The radar
The Columbus AFB radar (KGWX), 130 km from the middle of the area, began a volume at 12:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1893 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
142
WWUS84 KHUN 151237
SPSHUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
737 AM CDT FRI APR 15 2011
ALZ001-002-151300-
COLBERT-LAUDERDALE-
737 AM CDT FRI APR 15 2011
...SIGNIFICANT WEATHER ADVISORY FOR COLBERT AND LAUDERDALE COUNTIES
UNTIL 800 AM CDT...
AT 731 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS NEAR NEW BETHEL...OR 9 MILES SOUTHWEST OF
TUSCUMBIA...MOVING NORTHEAST AT 65 MPH.
PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3502 8733 3501 8730 3457 8769 3467 8797
3502 8786
TIME...MOT...LOC 1237Z 210DEG 56KT 3472 8777
$$
CCCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this special weather statement went out at Apr 15, 6:19 AM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Apr 15, 6:19 AM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
619 AM CDT FRI APR 15 2011
.UPDATE...
FOR 12Z TAFS.
&&
.AVIATION...
NO SIGNIFICANT CHANGES MADE SINCE 06Z ISSUANCE EXCEPT FOR SLIGHTLY
LOWER CIGS AND A MORE DEFINED PERIOD OF MVFR CIGS/VIS THIS MORNING. SHRA
AND TSRA ARE CONTINUING TO DEVELOP ACROSS ARK/MS/AL THIS MORNING AND
WILL IMPACT BOTH SITES THROUGH THE DAY. THE WIDESPREAD TSRA ARE STILL
EXPECTED AFTER 21Z WITH A STRONG COLD FRONT. TIMING UNCERTAINTIES
STILL REMAIN SO HAVE KEPT VCTS FOR THE AFTN/EVE BUT LOWERED CIGS/VIS
WILL BE LIKELY WITH THE STRONGER TSRA. STRONG SFC WINDS WILL ALSO REMAIN A
CONCERN AT BOTH SITES WITH BACKGROUND SUSTAINED WINDS INCREASING ABV
25KTS AND STRONGER GUSTS. TAIL/HEAD WIND PROBLEMS CAN STILL BE
EXPECTED AT BOTH SITES ESP AFTER 21Z...WITH CROSSWIND CONCERNS ALSO
ON THE 11/29 RUNWAY AT MSL.
&&
.DISCUSSION... /ISSUED 439 AM CDT FRI APR 15 2011/
..SEVERE WEATHER LIKELY FOR THE TENNESSEE VALLEY TODAY AND
TONIGHT...
A POWERFUL SYNOPTIC SCALE CYCLONE CONTINUED TO CRANK UP OVER THE
CENTRAL PLAINS. IT WAS PRODUCING A WIDE VARIETY OF WEATHER IN
ADDITION TO STRONG WINDS AROUND ITS PERIPHERY...INCLUDING SNOW OVER
THE NORTH CENTRAL PLAINS...DUST STORMS ACROSS THE SOUTHERN PLAINS AND
SEVERE WEATHER OVER ITS E-SE SECTOR. SEVERE WEATHER HAD ALREADY
AFFECTED SPOTS FROM KANSAS TO NORTH TEXAS AND WAS PROGRESSING FROM
MISSOURI...TO ARKANSAS...NW LOUISIANA AND EASTERN TEXAS. OTHER
ELEVATED CONVECTION WAS FORMING IN THE VICINITY OF A WARM FRONT
EXTENDING FROM A TRIPLE POINT OVER SE KANSAS TO LITTLE ROCK AND THE
GOLDEN TRIANGLE. THIS SIGN OF MORE UNSTABLE AIR MOVING TOWARD THE
REGION WAS NOTED WITH DEWPOINTS ALONG AND SOUTH OF THIS BOUNDARY UP
INTO LOWER 60S. DEWPOINTS OVER NE ALABAMA WERE IN THE 40S...WITH 50S
ELSEWHERE. UNDER INCREASING CLOUDS...TEMPS ACROSS THIS REGION WERE IN
THE LOWER 50S OVER OUR NE AREAS...TO LOWER 60S IN THE WEST WITH A
5-10 MPH SE-S WIND.
AS NOTED IN PREVIOUS DISCUSSIONS THE NEXT 18-24 HOURS WILL FEATURE
STRONG TO SEVERE THUNDERSTORMS. THE FIRST PARAMETER...WINDS. A
TIGHTENING PRESSURE GRADIENT AROUND THE STRENGTHENING SPRING STORM
AND HIGH PRESSURE MOVING SE FROM CANADA WILL CREATE WINDY CONDITIONS
ACROSS THE VALLEY TODAY AND THIS EVENING. WITH MODEL SOUNDINGS AND
GUIDANCE ALL POINTING AT SURFACE WINDS TO BOUNDARY LAYER WINDS
STAYING ABOVE 20 KNOTS...A WIND ADVISORY ISSUED BY OUR THURSDAY
EVENING CREW WAS A GOOD CALL...IN EFFECT FROM 10 AM THROUGH 9 PM CDT.
BACK TO STORMS...THE SYNOPTIC SYSTEM WILL DRAW MORE GULF MOISTURE
ACROSS THE REGION. HAVE RAISED DEWPOINTS A TAD ABOVE MODEL GUIDANCE
INTO THE LOWER 60S FOR LOCATIONS MAINLY WEST OF I-65 FOR THE
AFTERNOON. DESPITE CLOUD COVER...HIGH TEMPS TODAY SHOULD WARM INTO
THE MID 70S. THIS SHOULD PUSH CAPES ABOVE 2000 J/KG RANGE OVER OUR
WESTERN AREAS. OTHER CONVECTIVE VALUES AND INDEXES WERE ALSO
CORRESPONDINGLY HIGH. THAT COMBINED WITH A LARGE CURVATURE IN THE
HELICITIES AND DEEP SHEAR...ALL POINT TO LIKELY SUPERCELL
DEVELOPMENT. LCL PARAMETERS OVER NW ALABAMA LOOK MORE SUITABLE FOR
SOME CIRCULATIONS WITHIN THE STRONGER STORMS REACHING THE GROUND...
ENHANCING A TORNADO POTENTIAL. THIS THREAT IS SOMEWHAT LESS AS ONE
MOVES FURTHER TO THE NORTH AND EAST FROM THE AL/MS BORDER AND DEEPER
MOISTURE.
THERE ARE A NUMBER OF TIMING CONCERNS FOR THE SEVERE STORMS. CURRENT
CONVECTION NOW AFFECTING NW ALABAMA SHOULD REMAIN THE ELEVATED
TYPE...WITH THE STRONGER ONES CAPABLE OF MARGINAL HAIL. NEXT...THE
MCS OVER ARKANSAS SHOULD WEAKEN AS IT NEARS OUR WESTERN AREAS LATER
TODAY. IT SHOULD MOVE TOWARD THE ENE...WITH MOST OF ITS EFFECTS
STAYING NORTH OF HERE. AS THIS OCCURS DURING THE LATE MORNING/EARLY
AFTERNOON...THE SYSTEMS COLD FRONT WILL BE NEARING THE MISSISSIPPI
RIVER. THE DEVELOPMENT OF MORE DISCRETE THUNDERSTORMS WILL BE
POSSIBLE DURING THIS PERIOD...WITH CHANCES OF SEVERE WEATHER.
DAMAGING WINDS WILL BE THE GREATEST THREAT ALONG WITH SEVERE HAIL.
TORNADO CHANCES AS NOTED ABOVE EXIST AND MAY INCREASE IF DEEPER LOWER
LEVEL MOISTURE IS REALIZED. LASTLY THE COLD FRONT WILL BE PRECEDED BY
OR BECOME A QUASI-LINEAR CONVECTIVE SYSTEM...BRINGING ADDITIONAL
RISKS FOR SEVERE WEATHER. THE STRONG/SEVERE STORMS THREAT SHOULD WIND
DOWN FROM WEST TO EAST AS THE FRONT/QLCS PASSES BY.
TOTAL RAINFALL WITH THIS SYSTEM STILL LOOKS TO BE IN THE 1-2 INCH
RANGE...WITH SOME HIGHER AMOUNTS NOT OUT OF THE QUESTION. GIVEN ITS
HAS BEEN A FEW DAYS SINCE OUR LAST RAIN...A WIDESPREAD FLOODING
POTENTIAL IS LOW.
LIGHT LINGERING SHOWERS ARE POSSIBLE EARLY SAT MORNING...OTHERWISE
SLOW CLEARING IS EXPECTED WITH HIGHS IN THE MID 60S. THE STRENGTH OF
THE EXITING MAIN SYSTEM...AND HIGH PRESSURE BUILDING TO THE SOUTH
WILL KEEP WEST WINDS IN THE 10-20 MPH RANGE. DRY WEATHER SHOULD
RETURN FOR THE SECOND HALF OF THE WEEKEND AND MONDAY.
WITH THE SHORT TERM THE MAIN CONCERN...DID NOT MAKE MANY CHANGES TO
THE EXTENDED. A MOISTURE/INSTABILITY RETURN WILL BRING MORE CHANCES
OF CONVECTION TO THE AREA BEGINNING MONDAY NIGHT...CONTINUING FOR
MUCH OF NEXT WEEK. OVERALL...HAVE A LOW CONFIDENCE FOR MUCH OF NEXT
WEEK...GIVEN A STAGNANT PATTERN. HOWEVER...THE BEST CHANCE OF RAIN
IS EXPECTED FOR THE MID/LATTER WEEK AS A FRONTAL BOUNDARY APPROACHES
FROM THE NW. THE ECMWF IS FOLLOWING THE GFS KEEPING THE FRONT NORTH
OF THE VALLEY THROUGH THURSDAY...WHILE YESTERDAYS 12Z ECMWF AND THE
DGEX HAD IT GOING SOUTH OF THE AREA.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR
THE FOLLOWING ZONES: COLBERT...CULLMAN...DEKALB...FRANKLIN
AL...JACKSON...LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...
MARSHALL...MORGAN.
TN...WIND ADVISORY FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR
THE FOLLOWING ZONES: FRANKLIN TN...LINCOLN...MOORE.
&&
AVIATION...CCC
DISCUSSION...RSBHazardous weather outlook, Apr 15, 4:52 AM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 452 AM CDT FRI APR 15 2011 ALZ001>010-016-TNZ076-096-097-151800- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 452 AM CDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... THUNDERSTORMS WILL BE ONGOING THIS MORNING ACROSS THE AREA. THE STRONGEST STORMS WILL BE CAPABLE OF SMALL HAIL AND FREQUENT LIGHTNING. A SEVERE WEATHER OUTBREAK IS EXPECTED LATE THIS AFTERNOON AND EVENING. SEVERE THUNDERSTORMS CAPABLE OF SIGNIFICANT TORNADOES...LARGE HAIL AND FREQUENT LIGHTNING WILL DEVELOP DURING THE AFTERNOON ACROSS MISSISSIPPI. THESE STORMS WILL MOVE INTO NORTHWEST ALABAMA BETWEEN 3 AND 7 PM....NORTH CENTRAL ALABAMA AND SOUTHERN MIDDLE TENNESSEE BETWEEN 5 AND 9 PM...AND INTO NORTHEAST ALABAMA BETWEEN 9 PM AND 1 AM. THE COLD FRONT SHOULD EXIT THE AREA BETWEEN 3 AM AND 6 AM ENDING THE SEVERE WEATHER THREAT. THIS IS A POTENTIALLY DANGEROUS WEATHER SITUATION. THERE IS A RISK OF SIGNIFICANT TORNADOES...ESPECIALLY ACROSS NORTHWEST ALABAMA. REVIEW YOUR TORNADO SAFETY PRECAUTIONS BEFORE SEVERE WEATHER STRIKES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THUNDERSTORMS WILL FINALLY TAPER OFF EARLY SATURDAY MORNING AS THE COLD FRONT EXITS TO THE EAST. AS MENTIONED EARLIER...THE COLD FRONT AND ASSOCIATED STORMS SHOULD DEPART NORTHEAST ALABAMA BETWEEN 3 AND 6 AM ON SATURDAY MORNING. ANOTHER ROUND OF STORMS IS POSSIBLE ON WEDNESDAY INTO THURSDAY OF NEXT WEEK AS ANOTHER COLD FRONT APPROACHES THE AREA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS LIKELY THIS AFTERNOON AND TONIGHT. CCC
In the hours before
Special weather statement, Apr 15, 6:59 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 659 AM CDT FRI APR 15 2011 ALZ001>003-151230- COLBERT-FRANKLIN-LAUDERDALE- 659 AM CDT FRI APR 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR COLBERT...FRANKLIN AND LAUDERDALE COUNTIES UNTIL 730 AM CDT... AT 655 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HALLTOWN...OR 7 MILES EAST OF RED BAY... MOVING NORTHEAST AT 60 MPH. PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. && LAT...LON 3500 8789 3482 8749 3438 8797 3448 8815 TIME...MOT...LOC 1159Z 214DEG 51KT 3452 8799 CCC
Special weather statement, Apr 15, 7:37 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
737 AM CDT FRI APR 15 2011
ALZ001-002-151300-
COLBERT-LAUDERDALE-
737 AM CDT FRI APR 15 2011
...SIGNIFICANT WEATHER ADVISORY FOR COLBERT AND LAUDERDALE COUNTIES
UNTIL 800 AM CDT...
AT 731 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS NEAR NEW BETHEL...OR 9 MILES SOUTHWEST OF
TUSCUMBIA...MOVING NORTHEAST AT 65 MPH.
PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3502 8733 3501 8730 3457 8769 3467 8797
3502 8786
TIME...MOT...LOC 1237Z 210DEG 56KT 3472 8777
CCCThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 10:12 PM CDT | Wind Advisory | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 23 hr |
| Apr 15, 6:59 AM CDT | Special Weather Statement | HUN | Colbert | 31 min |
| Apr 15, 8:21 AM CDT | Special Weather Statement | HUN | Limestone | 24 min |
| Apr 15, 8:34 AM CDT | Special Weather Statement | HUN | Marshall | 26 min |
| Apr 15, 8:49 AM CDT | Special Weather Statement | HUN | Colbert | 26 min |
| Apr 15, 8:55 AM CDT | Special Weather Statement | HUN | Franklin | 35 min |
| Apr 15, 9:16 AM CDT | Special Weather Statement | HUN | Colbert, Lauderdale | 29 min |
| Apr 15, 9:29 AM CDT | Special Weather Statement | HUN | Limestone | 31 min |
| Apr 15, 10:08 AM CDT | Special Weather Statement | HUN | Limestone | 37 min |
| Apr 15, 10:19 AM CDT | Special Weather Statement | HUN | Lawrence | 26 min |
| Apr 15, 10:49 AM CDT | Special Weather Statement | HUN | Morgan | 26 min |
| Apr 15, 10:52 AM CDT | Special Weather Statement | HUN | Madison | 38 min |
| Apr 15, 11:01 AM CDT | Special Weather Statement | HUN | Cullman | 29 min |
| Apr 15, 11:26 AM CDT | Special Weather Statement | HUN | Madison | 49 min |
| Apr 15, 11:34 AM CDT | Special Weather Statement | HUN | Cullman | 41 min |
| Apr 15, 11:39 AM CDT | Severe Thunderstorm Warning | HUN | Cullman | 21 min |
| Apr 15, 11:43 AM CDT | Severe Thunderstorm Warning | HUN | Marshall | 17 min |
| Apr 15, 12:22 PM CDT | Flash Flood Warning | HUN | Colbert, Lauderdale, Lawrence, Limestone | 3 hr |
| Apr 15, 12:26 PM CDT | Severe Thunderstorm Warning | HUN | Cullman, Marshall | 23 min |
| Apr 15, 12:33 PM CDT | Special Weather Statement | HUN | DeKalb | 27 min |
| Apr 15, 12:45 PM CDT | Special Weather Statement | HUN | Marshall | 45 min |
| Apr 15, 1:14 PM CDT | Flash Flood Warning | HUN | Cullman | 6 hr |
| Apr 15, 1:18 PM CDT | Special Weather Statement | HUN | Jackson | 42 min |
| Apr 15, 1:49 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale | 26 min |
| Apr 15, 3:46 PM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lawrence | 29 min |
| Apr 15, 3:49 PM CDT | Flash Flood Warning | HUN | Colbert, Franklin, Lauderdale | 4 hr |
| Apr 15, 4:05 PM CDT | Special Weather Statement | HUN | Colbert, Franklin, Lauderdale | 25 min |
| Apr 15, 4:08 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale, Lawrence, Limestone | 37 min |
| Apr 15, 4:36 PM CDT | Special Weather Statement | HUN | Franklin, Lauderdale | 39 min |
| Apr 15, 5:29 PM CDT | Special Weather Statement | HUN | Morgan | 46 min |
| Apr 15, 6:12 PM CDT | Severe Thunderstorm Warning | HUN | Colbert | 33 min |
| Apr 15, 6:21 PM CDT | Special Weather Statement | HUN | Cullman | 39 min |
| Apr 15, 6:39 PM CDT | Special Weather Statement | HUN | Lauderdale | 36 min |
| Apr 15, 6:40 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 36 min |
| Apr 15, 6:57 PM CDT | Special Weather Statement | HUN | Morgan | 33 min |
| Apr 15, 9:04 AM CDT | Special Weather Statement | HUN | Lincoln | 26 min |
Nearby
Special Weather Statements in Alabama, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.